(and dosage form):
Each tablet contains Pseudoephedrine Hydrochloride 60 mg.
A.5.8 Preparations for common cold including nasal decongestants and antihistaminics.
Pseudoephedrine hydrochloride produces a vasoconstrictor effect providing nasal and sinus decongestion.
For symptomatic relief of nasal, sinus, eustachian tube and upper respiratory tract congestion.
Sensitivity to any of the ingredients. Contra-indicated in persons under treatment with monoamine oxidase inhibitors, or within 2 weeks of termination of treatment. Children under the age of 6 years. Safety in pregnancy and lactation has not been established.
Pseudoephedrine should not be used in patients with cardiovascular disease such as ischemic heart disease, arrhythmia or tachycardia, occlusive vascular disorders, including arteriosclerosis, hypertension or aneurisms. Pseudoephedrine should not be used in patients undergoing anaesthesia with cyclopropane, halothane or other halogenated anaesthetics.
DOSAGE AND DIRECTIONS FOR USE:
Adults and children over 12 years: 1 tablet three times a day.
Children 6 to 12 years: ½ tablet three times a day.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Anginal pain may be precipitated in patients with angina pectoris.
Pseudoephedrine should be used with caution in patients who may be hypersusceptible to their effects, particularly patients with hyperthyroidism. Care is also required when pseudoephedrine is given to patients with diabetes mellitus or glaucoma. Reversal of the action of many antihypertensive agents occurs in patients given pseudoephedrine and therefore special care is advisable in patients receiving antihypertensive therapy.
Pseudoephedrine hydrochloride may cause fear, anxiety, restlessness, tremor, insomnia, confusion, irritability, weakness and psychotic states, difficulty in micturition, urinary retention, dyspnoea, sweating and hypersalivation.
Appetite may be reduced and nausea and vomiting may occur. Tachycardia, cardiac arrhythmias, anginal pain, palpitations and cardiac arrest, hypertension with dizziness and fainting and flushing may occur. Headache is also common. Altered metabolism including disturbances in glucose metabolism.
An increased risk of arrhythmias may also occur if pseudoephedrine is given to patients receiving cardiac glycosides, quinidine or tricyclic antidepressants.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
See "Side-effects and Special Precautions". Treatment is symptomatic and supportive.
A white, round beveledged tablet with two flat sides and a breakline on one side.
Cartons containing 2 X 10 blister strips.
Store below 25°C. Protect from light.
KEEP OUT OF REACH OF CHILDREN.
NAME AND BUSINESS ADDRESS OF THE APPLICANT:
Triomed (Pty) Ltd.
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
Updated on this site: December 2004
Source: Community Pharmacy
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996-2004